2 doctors weighed in:

When get fever by taking prophylaxis, does it mean you are fighting off an infection? Or is the person just allergic to the med?

2 doctors weighed in
Dr. Kristi Kohl
Family Medicine

In brief: Cytokines

Fever is normally caused by cytokines, the chemical messengers that your immune system uses to communicate.
Infection is normally the cause of it. Occasionally, people who are extremely sensitive may be exposed to foreign proteins (e.g. During vaccination for prophylaxis of the disease) and develop a fever in response to the vaccine. Imagine how bad their response to the infection would be!

In brief: Cytokines

Fever is normally caused by cytokines, the chemical messengers that your immune system uses to communicate.
Infection is normally the cause of it. Occasionally, people who are extremely sensitive may be exposed to foreign proteins (e.g. During vaccination for prophylaxis of the disease) and develop a fever in response to the vaccine. Imagine how bad their response to the infection would be!
Dr. Kristi Kohl
Dr. Kristi Kohl
Thank
Dr. Larry Lutwick
Internal Medicine - Infectious Disease

In brief: Drug fever can occur

Or the fever can be from lots of other things but not 'fighting off the infection'.

In brief: Drug fever can occur

Or the fever can be from lots of other things but not 'fighting off the infection'.
Dr. Larry Lutwick
Dr. Larry Lutwick
Thank
Get help from a real doctor now
Dr. Keegan Duchicela
Board Certified,
10 years in practice
16M people helped
Continue
108,000 doctors available
Read more answers from doctors